Arkansas, 2011Damaging Wind in Arkansas, June 15, 2011
June 15, 2011 · NWS MEG · 1 event in 1 county or zone
A mesoscale convective system developed over Northern Arkansas during the early morning hours of June 15, 2011. The remnants of this system moved into Northeast Arkansas and produced isolated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system developed over Northern Arkansas during the early morning hours of June 15, 2011. The remnants of this system moved into Northeast Arkansas and produced isolated damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 11:23 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 11:23 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT WED JUN 15 2011
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1003 PM CDT TUE JUN 14 2011/
DISCUSSION...02Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
NORTHWEST MISSOURI WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS
SOUTHEAST MISSOURI AND INTO WEST TENNESSEE AND NORTH ALABAMA.
MEANWHILE...A COLD FRONT EXTENDS SOUTHWEST ACROSS EAST KANSAS AND
CENTRAL OKLAHOMA. TEMPERATURES ACROSS THE MID SOUTH AS OF 9 PM CDT
RANGE FROM THE 70S ACROSS AREAS NEAR PARIS TN AND 80S ELSEWHERE.
SEVERE THUNDERSTORM POTENTIAL REMAINS THE PREDOMINANT CHALLENGE
FOR THE REMAINDER OF TONIGHT INTO WEDNESDAY MORNING.
UPPER AIR PROFILER/WATER VAPOR SATELLITE TRENDS SHOW TWO DISTINCT
AREAS OF CONVECTIVE ACTIVITY THIS EVENING. THE FIRST OVER
CENTRAL/EAST OKLAHOMA...AND THE SECOND ONE OVER NORTHWEST MISSOURI
NEAR THE SURFACE LOW. LATEST 00Z RUC/NAM SHORT TERM MODELS SUGGEST
CONVECTIVE ACTIVITY OVER IOWA AND NORTHERN MISSOURI WILL GRADUALLY
PROPAGATE SOUTHEAST TOWARDS THE MISSISSIPPI RIVER THEN INTO
PORTIONS OF WEST/MIDDLE TENNESSEE TOWARDS WEDNESDAY MORNING.
SHORT WAVE RIDGING IS ANTICIPATED TO GRADUALLY WEAKEN LATE AS MID
LEVEL HEIGHT FALLS SLOWLY SPREAD ACROSS THE MID SOUTH. SURFACE
BASED CAPE VALUES ARE BETWEEN 2500-3500 J/KG...LI/S AROUND
-8...VERY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 8
C/KM SUGGEST THE POTENTIAL FOR ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP TO BECOME SEVERE WITH DAMAGING WINDS AS THE MAIN SEVERE
WEATHER THREAT IF THE UPSTREAM ACTIVITY CAN DEVELOP INTO A COLD
POOL AND PROPAGATE EAST INTO PORTIONS OF THE MID SOUTH.
PRECIPITABLE WATER VALUES AROUND 1.5-1.6 INCHES INDICATES A
POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL.
AT THIS TIME...BASED ON LATEST CONVECTIVE TRENDS THINK BEST
CHANCES FOR ANY SHOWERS AND THUNDERSTORMS OVERNIGHT WILL BE
TOWARDS SUNRISE ACROSS THE NORTHERN THIRD OF THE MID SOUTH.
WILL MAKE SOME ADJUSTMENTS TO LOWER POPS CLOSER TO THE
TENNESSEE/MISSISSIPPI BORDER AND ADJUST ALL OTHER ELEMENTS AS
NEEDED.
CJC
PREV DISCUSSION... /ISSUED 713 PM CDT TUE JUN 14 2011/
UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 340 PM CDT TUE JUN 14 2011/
DISCUSSION...
CURRENTLY...A QUASI STATIONARY BOUNDARY EXTENDS FROM CENTRAL
MISSOURI INTO NORTHWEST TENNESSEE. THIS AFTERNOON HAS BEEN VERY
QUIET ACROSS THE MID SOUTH DESPITE A GOOD DEAL OF INSTABILITY. THE
INFLUENCE OF THE UPPER RIDGE SEEMS TO BE WINNING OUT AS THE
STRONGER NORTHWEST FLOW AND FORCING HAS BEEN PUSHED NORTHEAST OF
THE MIDSOUTH. SINCE THERE IS LITTLE TO TRIGGER ANY ACTIVITY
ACROSS THE MIDSOUTH IT APPEARS WE ARE IN FOR A QUITE AND WARM EVENING.
TONIGHT...THERE COULD BE A FEW THUNDERSTORMS ALONG THE TENNESSEE
RIVER THIS EVENING OTHERWISE MOST OF THE NIGHT SHOULD BE QUITE WITH
MOSTLY CLEAR SKIES. LATER TONIGHT LOW PRESSURE WILL TRACK INTO THE
MIDDLE MISSISSIPPI VALLEY WITH A TRAILING WEAK COLD FRONT MOVING
INTO NORTHWEST ARKANSAS BY SUNRISE. MODELS VARYING ON THE LOCATION
AND TIMING OF CONVECTIVE DEVELOPMENT LATER TONIGHT BUT THERE
COULD BE SOME ACTIVITY ACROSS THE NORTHERN TIER OF COUNTIES IN
ADVANCE OF THE FRONT.
WEDNESDAY AND WEDNESDAY NIGHT...THE WEAK COLD FRONT WILL PUSH
SLOWLY ACROSS THE AREA. TEMPS IN ADVANCE OF THE FRONT WILL WARM
INTO THE LOWER AND MID 90S AND THE AIRMASS WILL DESTABILIZE WITH
SBCAPES CLIMBING TO OVER 3000 J/KG. MEANWHILE A MID LEVEL
SHORTWAVE WILL PASS BY THE THE NORTH WHICH WILL HELP INCREASE
0-6KM BULK SHEAR VALUES SOME...TO ABOUT 35 KTS...AND PROVIDE SOME
FORCING. THESE INGREDIENTS WILL LEAD TO SCATTERED THUNDERSTORMS
WITH FEW SEVERE STORMS POSSIBLE. THERE IS A SLIGHT RISK OUT FOR
MOST OF THE AREA FOR DAMAGING WINDS AND LARGE HAIL. THE THREAT
WILL PROBABLY LINGER INTO THE EVENING ACROSS NORTH MISSISSIPPI
BEFORE LOSS OF HEATING HELPS DISSIPATE STORMS.
THURSDAY...THE COLD FRONT WILL STALL JUST SOUTH OF THE AREA AND
THE MIDSOUTH SHOULD BE RAIN FREE WITH A GOOD DEAL OF SUNSHINE
WHICH WILL HELP TEMPS CLIMB IN THE LOWER TO MID 90S.
FRIDAY THROUGH TUESDAY...THE BOUNDARY/WEAK COLD FRONT WILL PUSH
BACK NORTH OF THE AREA AS A WARM FRONT THURSDAY NIGHT AND FRIDAY.
DO NOT SEE ANY FOCUS FOR CONVECTION WITH THE FRONT SO PULLED POPS
FOR FRIDAY. THE UPPER RIDGE BUILDS INTO THE REGION THROUGH THE
WEEKEND INTO EARLY NEXT WEEK WITH MOSTLY CLEAR/MOSTLY SUNNY SKIES
AND HOT TEMPERATURES. HIGHS WILL BE IN THE UPPER 90S WITH LOWS IN
THE 70S. A HEAT ADVISORY MAY BE NEEDED FRIDAY INTO THIS WEEKEND.
SJM
&&
.AVIATION...
06Z TAF CYCLE
MVFR VISIBILITIES ARE STILL POSSIBLE BETWEEN 15/08-12Z AT
MKL...OTHERWISE VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH
MOST OF THE PERIOD. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS
CURRENTLY MOVING THROUGH EASTERN OK...SOUTHWESTERN MO....AND
NORTHWESTERN AR AHEAD OF A COLD FRONT. CONFIDENCE IS LOW AT THE
MOMENT THAT THIS CONVECTION WILL MAKE IT TO ALL TAF SITES.
A POTENTIAL WILL EXIST FOR SOME OF THIS CONVECTIVE ACTIVITY TO
REACH JBR BY 15/10Z. EXPECTING REDEVELOPMENT ALONG THE COLD FRONT
ESPECIALLY BY WEDNESDAY AFTERNOON. STORMS SHOULD MOVE OUT OF THE
AREA BY THE EVENING HOURS. WINDS WILL SHIFT FROM THE SOUTH TO THE
WEST AND BRIEFLY BECOME GUSTY BEHIND THE FRONT. SKIES WILL
GRADUALLY CLEAR BEHIND THE COLD FRONT...ALLOWING FOR THE
POSSIBILITY FOR FOG TOMORROW NIGHT.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 94 73 94 / 10 50 30 10
MKL 71 91 66 92 / 20 50 20 10
JBR 75 91 69 92 / 30 50 20 10
TUP 72 96 70 94 / 10 30 30 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 15, 12:14 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT WED JUN 15 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
114 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A FEW THUNDERSTORMS MAY BECOME SEVERE OVERNIGHT ALONG AND WEST OF A
LINE FROM PIGGOTT ARKANSAS TO WYNNE ARKANSAS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE
FROM CLARKSDALE TO TUPELO WEDNESDAY AND WEDNESDAY NIGHT. DAMAGING
WINDS AND LARGE HAIL ARE THE CONCERNS.
A HEAT ADVISORY MAY BE NEEDED FRIDAY INTO THE WEEKEND AS HEAT INDEX
VALUES MAY CLIMB TO 105 DEGREES OR ABOVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AND WEDNESDAY NIGHT.
In the hours before
Special weather statement, Jun 15, 2:23 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT WED JUN 15 2011
ARZ008-017-150845-
RANDOLPH AR-LAWRENCE AR-
323 AM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 21 MILES WEST OF RAVENDEN TO 16 MILES WEST OF LYNN AT
323 AM CDT...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3650 9081 3615 9083 3608 9086 3596 9136
3623 9136 3625 9133 3625 9127 3632 9127
3633 9129 3637 9129 3639 9132 3641 9132
3642 9136 3646 9137 3649 9142
TIME...MOT...LOC 0823Z 251DEG 47KT 3625 9159 3614 9150
3601 9152Thunderstorm Wind, Randolph
- When
- June 15, 2:45 AM CST to 2:55 AM CST
- Where
- Randolph County, Warm Spgs to Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -91.050
Straight line winds knocked down trees in Warm Springs and Pocahontas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 15, 201124 injured · $62,000 · 60 kt wind · 8 events
- Hail and Lightning Strike in Indiana, June 15, 20111 death · 1 injured · $150,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 15 to 16, 2011$7.8 million · 1.75 in hail · 55 events
- Heat in Oklahoma, June 15, 20111 death · 1 event
- Strong Wind in California, June 15 to 17, 20116 injured · $155,000 · 3 events
- Hail and Damaging Winds in Alabama, June 15 to 16, 20111 injured · $81,000 · 2.75 in hail · 48 events
- Damaging Winds in South Carolina, June 15, 2011$209,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, June 15, 2011$300,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Tennessee, June 15, 2011$52,000 · 2.5 in hail · 45 events
- Flooding in Utah, June 15 to 23, 2011$300,000 · 3 events
- Flooding in Illinois, June 15 to 16, 2011$250,000 · 2 events
- Hail and Damaging Winds in Alabama, June 15 to 18, 20111 injured · $36,000 · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323278.